MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AVALUS AORTIC TISSUE VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

MEDTRONIC MEXICO S. DE R.L. DE CV AVALUS AORTIC TISSUE VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 40023
Medical Device Problem Codes Calcified (1077); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001); Device Stenosis (4066); Intravalvular regurgitation (4068)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Calcium Deposits/Calcification (1758); Endocarditis (1834); Heart Failure/Congestive Heart Failure (4446); Aortic Valve Insufficiency/ Regurgitation (4450); Swelling/ Edema (4577); Insufficient Information (4580)
Date of Event 12/31/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported 2 years and 11 months post implant of this 23mm aortic bioprosthetic valve, it was explanted and replaced with a 23mm aortic bioprosthetic valve of the same model.The reason for the replacement was not reported.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Medtronic received additional information that changed the event description and device relatedness of this previously reported event.There was no evidence to suggest the device caused or contributed to a serious injury.Updated data: a.4: weight in lbs: b.5: event description b.7: relevant history h.6: coding medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that reported the patient also had a 34mm mitral annuloplasty band.The reason for aortic valve replacement was reported as calcification, mild aortic insufficiency and severe aortic stenosis due to aortic valve endocarditis infection.The patient had been previously hospitalized one month prior, as they also had an active endocarditis infection of their mitral valve.The patient had been taking antibiotic medication for the infective endocarditis.It was further noted that the patient was then admitted to the emergency department (ed) due to swelling in both of their legs up to their waist, and exacerbation of their existing congestive heart failure (chf).A transthoracic echocardiogram (tte) discovered an ejection fraction of 25%, and a positron emission tomography¿computed tomography (pet-ct) also discovered aortic valve endocarditis.A coronary artery bypass graft (cabg) procedure and mitral valve repair with chordal reconstruction due to mild mitral regurgitation in the setting of infective endocarditis was also performed concomitantly during this aortic valve replacement.Vegetation was present on the mitral valve.The mitral annuloplasty band remains implanted.No additional adverse patient effects were reported.

Brand Name
AVALUS AORTIC TISSUE VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24108895
Report Number9617601-2026-00354
Device Sequence Number12216478
Product Code LWR
UDI-Device Identifier00643169983199
UDI-Public(01)00643169983199(17)250629
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P170006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/29/2025
Device Model Number40023
Device Catalogue Number40023
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Supplement Date Received by Manufacturer02/05/2026
Initial Report FDA Received Date01/19/2026
Supplement Report FDA Received Date02/17/2026
Date Device Manufactured06/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient SexMale
Patient Weight80 KG